MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD SAFETYGLIDE INSULIN SYRINGE; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD SAFETYGLIDE INSULIN SYRINGE; PISTON SYRINGE
Model Number 928856
Medical Device Problem Codes Leak/Splash (1354); Failure to Deliver (2338)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: unknown.Device manufacture date: unknown.(b)(4).Investigation summary: no samples were returned therefore the complaint could not be confirmed and the root cause is undetermined.Complaints received for this device and reported condition will continue to be tracked and trended.If samples are received in the future the complaint will be reopened for further investigation.Unable to perform dhr check for thumbpress broken and difficult/unable to operate (not drawing) due to unknown lot number.Occurrence: unable to perform complaint lot history check for thumbpress broken and difficult/unable to operate (not drawing) due to unknown lot number.A review of risk management 150rmn-0001-16 revision 13 indicates that the potential risk of this specific reported incident (syringe, thumbpress broken and difficult/unable to operate (not drawing) was captured and addressed appropriately.Investigation conclusion: unconfirmed: bd was not able to duplicate or confirm the customer¿s indicated failure as no samples or photos were returned.Root cause description: root cause cannot be determined at this time as the issue is unconfirmed as no samples or photos were returned.Rationale: based on the investigation, no additional investigation and no capa is required at this time.
 
Event or Problem Description
It was reported that the bd safetyglide¿ insulin syringe plunger was broken prior to the injection, and insulin couldn't be drawn up during use.The following information was provided by the initial reporter: "consumer reported a couple of issues with syringes.Stated, the plunger rod is broken prior to injection, the part you push on, is broken, (consumer had difficult time communicating the issue).Stated, not able to draw insulin with some syringes.".

Brand Name
BD SAFETYGLIDE INSULIN SYRINGE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key10292731
Report Number1920898-2020-00886
Device Sequence Number14302423
Product Code FMF
UDI-Device Identifier00311917048130
UDI-Public00311917048130
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K170386
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number928856
Device Catalogue Number928856
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2020
Initial Report FDA Received Date07/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;